UZH-Logo

Maintenance Infos

Convergence analysis for finite element discretizations of the Helmholtz equation with Dirichlet-to-Neumann boundary conditions


Melenk, J M; Sauter, S (2010). Convergence analysis for finite element discretizations of the Helmholtz equation with Dirichlet-to-Neumann boundary conditions. Mathematics of Computation, 79(272):1871-1914.

Abstract

A rigorous convergence theory for Galerkin methods for a model Helmholtz problem in $\Bbb R^d, d \in \{1,2,3\}$ is presented. General conditions on the approximation properties of the approximation space are stated that ensure quasi-optimality of the method. As an application of the general theory, a full error analysis of the classical $hp$-version of the finite element method is presented for the model problem where the dependence on the mesh width $h,$ the approximation order $p,$ and the wave number $k$ is given explicitly. In particular, it is shown that quasi-optimality is obtained under the conditions that $kh/p$ is sufficiently small and the polynomial degree $p$ is at least $O(\log k).$

Abstract

A rigorous convergence theory for Galerkin methods for a model Helmholtz problem in $\Bbb R^d, d \in \{1,2,3\}$ is presented. General conditions on the approximation properties of the approximation space are stated that ensure quasi-optimality of the method. As an application of the general theory, a full error analysis of the classical $hp$-version of the finite element method is presented for the model problem where the dependence on the mesh width $h,$ the approximation order $p,$ and the wave number $k$ is given explicitly. In particular, it is shown that quasi-optimality is obtained under the conditions that $kh/p$ is sufficiently small and the polynomial degree $p$ is at least $O(\log k).$

Citations

44 citations in Web of Science®
43 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

37 downloads since deposited on 09 Mar 2011
10 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:27 April 2010
Deposited On:09 Mar 2011 15:50
Last Modified:05 Apr 2016 14:52
Publisher:American Mathematical Society
ISSN:0025-5718
Publisher DOI:https://doi.org/10.1090/S0025-5718-10-02362-8

Download

[img]
Preview
Filetype: PDF
Size: 550kB
View at publisher

TrendTerms

TrendTerms displays relevant terms of the abstract of this publication and related documents on a map. The terms and their relations were extracted from ZORA using word statistics. Their timelines are taken from ZORA as well. The bubble size of a term is proportional to the number of documents where the term occurs. Red, orange, yellow and green colors are used for terms that occur in the current document; red indicates high interlinkedness of a term with other terms, orange, yellow and green decreasing interlinkedness. Blue is used for terms that have a relation with the terms in this document, but occur in other documents.
You can navigate and zoom the map. Mouse-hovering a term displays its timeline, clicking it yields the associated documents.

Author Collaborations